Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 9, 2009, 5:26 AM EST for 6 counties in Florida. It took effect at Jan 9, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2009, 5:26 AM EST (10:26 UTC)
- In effect from
- Jan 9, 2009, 12:00 PM EST
- Expired
- Jan 9, 2009, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 091026 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 526 AM EST FRI JAN 9 2009 ...CRITICAL RH VALUES COULD LEAD TO RED FLAG CONDITIONS FOR POLK AND NORTHERN SECTIONS TODAY... FLZ051-056-057-061-091130- /O.CAN.KTBW.FW.A.0002.090109T1700Z-090109T2300Z/ HILLSBOROUGH-HARDEE-HIGHLANDS-DE SOTO- 526 AM EST FRI JAN 9 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE FIRE WEATHER WATCH. 1 TO 3 HOURS OF CRITICALLY LOW HUMIDITY IS POSSIBLE IN THESE AREAS TODAY. $$ FLZ039-042-043-048-049-052-092230- /O.UPG.KTBW.FW.A.0002.090109T1700Z-090109T2300Z/ /O.NEW.KTBW.FW.W.0002.090109T1700Z-090109T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-POLK- 526 AM EST FRI JAN 9 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A REINFORCING COLD FRONT MOVED THROUGH THE REGION LAST NIGHT BRINGING EVEN DRIER AIR INTO THE AREA FOR LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
1 follow-up statement
000 WWUS82 KTBW 091624 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1124 AM EST FRI JAN 9 2009 ...CRITICAL RH VALUES COULD LEAD TO RED FLAG CONDITIONS FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA THIS AFTERNOON... FLZ050-051-055>057-060>062-065-092300- /O.EXA.KTBW.FW.W.0002.090109T1700Z-090109T2300Z/ PINELLAS-HILLSBOROUGH-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO- CHARLOTTE-LEE- 1124 AM EST FRI JAN 9 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THE RED FLAG WARNING HAS BEEN EXPANDED TO INCLUDE ALL OF WEST CENTRAL AND SOUTH FLORIDA THIS AFTERNOON. A REINFORCING COLD FRONT MOVED THROUGH THE REGION LAST NIGHT BRINGING EVEN DRIER AIR INTO THE AREA FOR LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ039-042-043-048-049-052-092300- /O.CON.KTBW.FW.W.0002.090109T1700Z-090109T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-POLK- 1124 AM EST FRI JAN 9 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A REINFORCING COLD FRONT MOVED THROUGH THE REGION LAST NIGHT BRINGING EVEN DRIER AIR INTO THE AREA FOR LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 9, 4:50 AM EST, 36 minutes earlier.
Area forecast discussion, Jan 9, 4:50 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
450 AM EST FRI JAN 9 2009
.SHORT TERM (TODAY-SUNDAY)...QUIET WEATHER HAS SETTLED OVER THE
REGION WITH HIGH PRESSURE AT THE SURFACE OVER FLORIDA AND FLAT
FLOW ALOFT FROM WEST TO EAST. A SPLITTING TROUGH OF LOW PRESSURE
OVER THE WESTERN STATES IS EXPECTED TO CONTINUE ITS EASTERLY
MOVEMENT TODAY. A WEAK COLD FRONT WILL ACCOMPANY THIS SYSTEM AND
WILL EVENTUALLY IMPACT FLORIDA DURING THE DAY SUNDAY. THE MAJOR
FORECAST MODELS ARE INDICATING THAT THE FRONT WILL BE ON THE WEAK
SIDE...AND FROM A CLIMATOLOGICAL PERSPECTIVE...A TRAILING FRONT
FROM A SYSTEM LOCATED SO FAR TO THE NORTH...DEFINITELY POINTS
TOWARD A WEAK FRONT. HAVE SLOWED FRONTAL ARRIVAL SLIGHTLY IN THE
FORECAST...AND HAVE AGAIN LEFT THUNDER OUT OF THE FORECAST DURING
FROPA. STABILITY VALUES WILL LIKELY NOT SUPPORT ENOUGH UPDRAFT
GROWTH AND CLOUD DEPTH TO GENERATE THUNDERSTORMS. TEMPERATURES
WILL REMAIN NEAR AVERAGE INTO THE WEEKEND.
.LONG TERM (SUN NIGHT-THURSDAY)...SLIGHTLY SLOWER SOLUTIONS
REGARDING FRONT SUN NT NOW WITH SOME REMNANTS HOLDING INTO SUN
NIGHT/EARLY MONDAY AND HAVE KEPT SLIGHT CHANCE 10-20 POPS FROM THE
BAY AREA INTO SW FL FOR THIS. THEN GENERALLY UPPER TROF OVER THE
MOST OF THE CENTRAL AND EASTERN U.S. WITH DRIER AND MUCH COOLER
CONDITIONS TO END THE WEEKEND AND LASTING THRU MID WEEK. SFC HIGH
PRESSURE IN THE REGION SUN/MON THEN DRY FRONT TUE WITH REINFORCING
COOL AND DRY HIGH PRESSURE TUE/WED. MOS CONTINUES TO SHOW SOME
SUBTLE CHANGES AND HAVE TRENDING TOWARD LATEST NUMBERS. NEXT FRONT
TO SWEEP OVER THE REGION MAINLY DRY WED NT/THU WITH MUCH COLDER
ARCTIC AIRMASS FILTERING INTO THE REGION TO END THE PERIOD.
&&
.AVIATION...VFR CONDITIONS EXPECTED NEXT 24 HOURS.
&&
.MARINE...NO CONCERNS THROUGH SATURDAY AS HIGH PRESSURE WILL
REMAIN DRAPED OVER THE WATERS...WITH SLOW EASTERLY MOVEMENT. SOUTH
WINDS WILL INCREASE LATE SATURDAY INTO SATURDAY NIGHT...AND WILL
ABRUPTLY SHIFT ALONG THE FRONT DURING THE DAY SUNDAY. CONDITIONS
MAY APPROACH SMALL CRAFT ADVISORY LEVELS SUNDAY AND SUNDAY NIGHT.
&&
.FIRE WEATHER...DRY AIR ALOFT REMAINS IN PLACE TODAY...HOWEVER
WESTERLY FLOW DURING THE DAY YESTERDAY HAS ALLOWED SURFACE
DEWPOINTS TO TRICKLE INTO THE AREA. WINDS ARE EXPECTED TO TURN TO
A MORE EASTERLY DIRECTION TODAY WITH ATLANTIC MOISTURE FILTERING
OVER THE AREA. HAVE ISSUED A RED FLAG WARNING FOR NORTHERN AND
SOME CENTRAL COUNTIES...AND TRIMMED OFF OTHERS WHERE LOW LEVEL
MOISTURE WILL LIKELY NOT SUPPORT PROLONGED CRITICAL CONDITIONS. IF
WINDS ARE SLOWER TO TURN...ENOUGH HEATING AND MIXING OF LOW
LEVELS...MAY CREATE A SCENARIO WHERE A LARGER AREA THAN INDICATED
IN THE WARNING WILL EXPERIENCE CRITICAL CONDITIONS. FOR NOW WILL
MENTION UP TO 3 HOURS OF CRITICAL RH IN ALL COUNTIES NOT COVERED
IN THE RED FLAG WARNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 70 51 74 58 / 0 0 0 20
FMY 74 51 76 59 / 0 0 0 10
GIF 70 48 75 56 / 0 0 0 10
SRQ 71 46 75 59 / 0 0 0 10
BKV 70 38 76 54 / 0 0 0 20
SPG 70 54 73 60 / 0 0 0 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR
CITRUS-HERNANDO-LEVY-PASCO-POLK-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...05/CANTIN
LONG TERM/AVIATION...25/DAVISHazardous weather outlook, Jan 9, 4:00 AM EST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 400 AM EST FRI JAN 9 2009 FLZ039-042-043-048>052-055>057-060>062-065-091700- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 400 AM EST FRI JAN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... DRY AIR ALOFT WILL REMAIN IN PLACE TODAY WITH A HIGH PROBABILITY THAT AFTERNOON MIXING WILL BRING DRY AIR TO THE SURFACE IN MANY LOCATIONS. THIS WILL ALLOW FOR A SUSTAINED PERIOD OF CRITICAL RELATIVE HUMIDITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT SUNDAY WILL BEGIN A PERIOD OF COOL AND DRY WEATHER FOR FLORIDA AS A TROUGH OF LOW PRESSURE SETTLES OVER THE EASTERN US. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CANTIN
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.